Alert archive / Louisiana / Small Craft Advisories in 2021

Small Craft Advisory 17, NWS Lake Charles, LA

March 22, 2021

NWS Lake Charles, LA issued this small craft advisory at Mar 22, 2021, 4:33 PM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Mar 22, 2021, 4:33 PM CDT (21:33 UTC)
Expired
Mar 23, 2021, 11:00 AM CDT
In force
18 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted.

844 
WHUS74 KLCH 222133
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
433 PM CDT Mon Mar 22 2021

GMZ435-452-455-472-475-230600-
/O.NEW.KLCH.SC.Y.0017.210322T2133Z-210323T0600Z/
Vermilion Bay-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
433 PM CDT Mon Mar 22 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM CDT TUESDAY...

* WHAT...Southeast winds 20 to 25 kt with gusts up to 35 kt.

* WHERE...Vermilion Bay, Coastal waters from Intracoastal City 
  to Cameron LA out 20 NM, Coastal waters from Lower Atchafalaya 
  River to Intracoastal City LA out 20 NM, Waters from 
  Intracoastal City to Cameron LA from 20 to 60 NM and Waters 
  from Lower Atchafalaya River to Intracoastal City LA from 20 
  to 60 NM.

* WHEN...Until 1 AM CDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
2 follow-up statements
217 
WHUS74 KLCH 230203
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
903 PM CDT Mon Mar 22 2021

GMZ435-452-455-472-475-231200-
/O.EXT.KLCH.SC.Y.0017.000000T0000Z-210323T1200Z/
Vermilion Bay-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
903 PM CDT Mon Mar 22 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT TUESDAY...

* WHAT...Winds 15 to 25 kt with gusts up to 30 kt and Seas 4 to 6
  feet.

* WHERE...Waters from Lower Atchafalaya River to Intracoastal 
  City LA from 20 to 60 NM, Coastal waters from Lower 
  Atchafalaya River to Intracoastal City LA out 20 NM, Vermilion 
  Bay, Coastal waters from Intracoastal City to Cameron LA out 
  20 NM and Waters from Intracoastal City to Cameron LA from 20 
  to 60 NM.

* WHEN...Until 7 AM CDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
168 
WHUS74 KLCH 230908
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
408 AM CDT Tue Mar 23 2021

GMZ435-452-455-472-475-231600-
/O.EXT.KLCH.SC.Y.0017.000000T0000Z-210323T1600Z/
Vermilion Bay-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
408 AM CDT Tue Mar 23 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM CDT THIS
MORNING...

* WHAT...Winds 15 to 25 kt with gusts up to 30 kt and Seas 4 to 7 
  feet.

* WHERE...Waters from Lower Atchafalaya River to Intracoastal 
  City LA from 20 to 60 NM, Coastal waters from Lower 
  Atchafalaya River to Intracoastal City LA out 20 NM, Vermilion 
  Bay, Coastal waters from Intracoastal City to Cameron LA out 
  20 NM and Waters from Intracoastal City to Cameron LA from 20 
  to 60 NM.

* WHEN...Until 11 AM CDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

K. Kuyper

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Mar 22, 3:59 PM CDT, 34 minutes earlier.

Area forecast discussion, Mar 22, 3:59 PM CDT, 34 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
359 PM CDT Mon Mar 22 2021

.DISCUSSION...
Winds have picked up across the region this afternoon as the
surface low moving across north Texas has continued to deepen and
push east. Isolated showers are being observed on radar this
afternoon streaming out of the gulf of Mexico.

Nearly all guidance is in agreement on this activity becoming more
widespread during the early evening over a relatively narrow swath
across southeast Texas and extreme western Louisiana. There
doesn't appear to be an obvious mesoscale feature responsible for
this enhancement other than increasing low and mid level moisture,
but the current radar analysis and the near universal model
agreement lend credence to the higher PoPs. Precipitation will
continue to increase through the night as the surface low lifts
off to the northeast swinging a trailing frontal boundary into the
region where it is expected to stall.

SPC has hatched south central and southeast Louisiana in a
marginal risk for severe weather tomorrow and while this is
understandable, forecast sounding parameters are, indeed, only
marginal for a severe weather threat.

The precip will end from west to east late Tuesday afternoon into
Tuesday evening with scattered activity possibly lingering across
south central Louisiana into the night. The boundary is then
progged to retrograde back into the area Wednesday setting up
another round of widespread showers and thunderstorms primarily
Wednesday afternoon into Thursday. SPC has the entire region in a
marginal risk Wednesday and this also appears satisfactory based
on forecast soundings.

A second surface low lifting north along the Texas gulf coast will
swing a better defined frontal boundary through the region
Thursday afternoon bringing the precip to an end. High pressure
will quickly traverse the region Friday providing one fair weather
day ahead of a warm front lifting out of the gulf Saturday ahead
of another cold front progged to swing quickly through the region
Sunday. Too early to determine the potential severity of any
storms with this system, but the pattern could favor a round of
severe weather next weekend.

Jones

&&

.MARINE...
Small craft should exercise caution tonight as winds of 15 to 20
knots are expected over the coastal waters along with seas of 2-4
feet over the nearshore waters and 4 to 6 feet over the outer
coastal waters. Moderate onshore flow will continue in advance of an
approaching cold front. Isolated showers this afternoon will
become more widespread Tuesday as the front moves into the area
and stalls. The front will lift back across the region Wednesday
afternoon into Thursday accompanied by another round of
precipitation.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  60  76  60  77 /  80  80  10  60
LCH  64  79  64  80 /  80  80  10  50
LFT  64  76  65  78 /  60  90  30  70
BPT  63  79  64  78 /  80  50  10  50

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution until 1 AM CDT Tuesday for GMZ435-
     452-455-470-472-475.

&&

PUBLIC...66
Hazardous weather outlook, Mar 22, 3:59 PM CDT, 34 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
359 PM CDT Mon Mar 22 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-232100-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
359 PM CDT Mon Mar 22 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...This afternoon and tonight.

Isolated showers this afternoon will become more widespread tonight
as a cold front approaches the area. Precipitation will continue into
Tuesday. Severe weather is not expected this afternoon or tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Ongoing showers and thunderstorms will continue through Tuesday
afternoon. A few of these storms could be strong to severe from late
Tuesday morning through Tuesday afternoon. Rainfall totals of up to
an inch will be possible.

Scattered to widespread showers and thunderstorms return Wednesday
afternoon through Thursday as Tuesday's frontal boundary lifts back
across the region. A few of these storms may be strong to severe.
Rainfall totals of up to an inch will be possible Wednesday through
Thursday.

Another cold front will push through the area Saturday into Sunday
accompanied by scattered showers and thunderstorms. It is too soon to
determine whether any of these storms could be severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-232100-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
359 PM CDT Mon Mar 22 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Small craft should exercise caution tonight as winds of 15 to 20
knots and choppy seas can be expected. Isolated showers this
afternoon will become more widespread tonight as a cold front
approaches the area. Precipitation will continue into Tuesday. Severe
weather is not expected this afternoon or tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Ongoing showers and thunderstorms will continue through Tuesday
afternoon. A few of these storms could be strong to severe from late
Tuesday morning through Tuesday afternoon.

Scattered to widespread showers and thunderstorms return Wednesday
afternoon through Thursday as Tuesday's frontal boundary lifts back
across the region. A few of these storms may be strong to severe.

Another cold front will push through the area Saturday into Sunday
accompanied by scattered showers and thunderstorms. It is too soon to
determine whether any of these storms could be severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Louisiana, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.